Alert archive / Texas / Small Craft Advisories in 2022
Small Craft Advisory 13, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 26, 2022, 4:05 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2022, 4:05 PM CST (22:05 UTC)
- Expired
- Jan 26, 2022, 10:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
862 WHUS74 KBRO 262205 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 405 PM CST Wed Jan 26 2022 GMZ170-175-270400- /O.NEW.KBRO.SC.Y.0013.220126T2205Z-220127T0400Z/ Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 405 PM CST Wed Jan 26 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Wave heights 5 to 7 feet. * WHERE...Offshore Gulf waters between the mouth of the Rio Grande and Baffin Bay from 20 to 60 nm. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 2:56 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 26, 2:56 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
256 PM CST Wed Jan 26 2022
.SHORT TERM (Now through Thursday Night): Temperatures have climbed
into the mid-upper 60s early this afternoon across much of deep
south Texas, despite cloud cover and weak cold air advection in
place. Although the typical and classic overrunning setup isn't
occurring after this morning's very weak cold front, latest GOES-16
visible satellite imagery shows cloud cover beginning to thicken up
over the region. In addition, model consensus indicates a subtle
trough developing right along the coast. As a result, a few isolated
light-moderate showers may develop and push inland this afternoon.
Precipitation chances will further increase tonight and into
Thursday as weak mid-level shortwave perturbations move overhead and
the coastal trough strengthens slightly. Still some uncertainty on
how strong the trough will get, but regardless, the better precip.
chances are expected to occur across coastal counties through
Thursday afternoon/evening.
A shortwave trough will dig southward into Texas on Thursday night,
helping push a modest cold front through the state. The front is
forecast to push through the Rio Grande Valley and deep south Texas
early-mid Friday morning, at the tail-end of the short-term period.
Guidance has been consistent in showing a deep coastal low
developing just off the coast of South Padre Island by sunrise
Friday. This, with the help of the digging mid-level shortwave
trough, will really increase (widespread) precipitation chances
along and behind the front early-mid Friday morning. Overall,
forecast rainfall amounts will vary from about a tenth of an inch
across western counties to nearly half an inch along the coast.
Temperatures were mostly unchanged from this morning's forecast
package. Lows tonight will drop just below or near 50 degrees across
the Northern Ranchlands and mid-upper 50s across much of the
populated RGV. Thursday's temperatures may be a little tricky with
cloud cover and precipitation over the area. Highs should only reach
the low-mid 60s in most locations. Portions of the lower RGV may
reach the upper 60s briefly. Temperatures will cool into the mid-
upper 40s/lower 50s behind the cold front by sunrise Friday
morning.
.LONG TERM (Friday through Wednesday):Latest model suite remain in
fair agreement and consistency with the progressive cyclonic flow
over the CONUS. The Long term starts off with a cold front that
brings in a likely chance of rain and windy conditions for Friday
and keeping temperatures below normal through Saturday. Warmer
temperatures ensue Sunday through Wednesday as winds finally
return to the south. An upper low, with no surface features,
passes over the state Monday, possible bringing with it a chance
of showers. Finally, a stronger upstream trough is shown to
approach Texas later Wednesday with its associated front
potentially approaching Deep South Texas as early as Wednesday
afternoon or Wed night.
Main feature is Friday as a decent cold front pushes south of the
Rio Grande sunrise Friday. 925-850mb winds increase to 35-40 kts
through 18Z then tapper off quickly as upper trough axis moves
east and surface ridge steadily builds along the Rio Grande
Plains weakening the pressure gradient. Some of these strong
winds work to the surface with breezy to windy conditions with
gusts as high as 40 mph along and east of highway 69E/77 possibly
enough to warrant a wind advisory for a few hours in the morning
and early afternoon. Models continue to suggest a good shot of
rain through the morning with good omega behind the front and deep
moisture. Probability remains high for all areas in the morning
but as high pressure builds in from the north dry air infiltrates
the region with rain chances steadily ending north to south
through the afternoon ending for all areas Friday evening.
Moderate cold air advection develops behind the front with a
1035+mb Sfc Ridge building into Texas. Expecting temperatures to
fall through the morning into the 40s with several areas seeing
high temperatures with northern communities in the Lower and Mid
RGV possibly seeing morning high temperatures. Once the rain
tapers off some afternoon recovery is expected for the north and
western ranch lands while the southern tier counties may see
little to no recovering with the clouds and some rain lingering.
Temperatures continue to fall overnight Friday with skies steadily
clearing. Consensus Model guidance continue to hover near or
slightly above freezing north of the RGV by Saturday morning but
not enough coverage or confidence at this time for any light
freeze concerns. Nice weather is expected for the weekend with
northwest to westerly flow allowing for drier atmosphere and
modifying temperatures. A general warming trend with cool to mild
nights and mild days should average out near late January
averages which range from minimums of mid 40s to lower 50s and
maximums of upper 60s to lower 70s. Next chance of rain is Monday
with both the GFS/ECMWF is good agreement bringing an mid/upper
low across Texas Monday. This low has no surface front associated
with it and with southerly flow increasing in advance of its
arrival moisture surges out ahead with both GFS/EC showing 20-30
percent along and east of highway 69C/281. Temperatures continue
to warm with several locations nearing 80. Fair weather continues
Tue/Wed in advance of a stronger trough and our next cold front
set for late Wednesday night.
&&
.MARINE:(Now through Thursday Night): Small Craft Exercise Caution
conditions are expected to persist on the Gulf waters through
tonight and on Thursday. Mostly favorable conditions will prevail on
the Laguna Madre. Isolated to scattered showers will be possible
beginning this afternoon through Thursday night as a coastal trough
begins to develop along the lower Texas coast. A moderate cold front
will push over the waters early Friday morning, increasing winds and
seas to near Small Craft Advisory conditions by sunrise Friday.
Friday through Monday...Cold front early Friday with bring with it
high end small craft advisory conditions and high dangerous surf.
Some gusts to gale force are still possible but duration may not
be long enough to warrant a gale warning at this time. Models
suggest the pressure gradient strengthening south of the Lower
Texas coastal waters off the coast of Tamaulipas Mexico. High
pressure builds along the Texas coast late Friday night and early
Saturday with winds steadily diminishing and seas slowly
subsiding. Small Craft advisory conditions could linger offshore
through Saturday morning. Improving conditions Saturday afternoon
lead to fair marine weather into Sunday with southerly flow
returning. Pressure gradient strengthens Sunday night and Monday
producing moderate wind and seas as an mid level low pressure
areas moves over Texas.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 58 68 52 60 / 40 50 80 70
BROWNSVILLE 58 69 54 60 / 40 40 70 70
HARLINGEN 56 67 50 59 / 40 40 70 70
MCALLEN 56 65 50 57 / 30 30 70 70
RIO GRANDE CITY 53 64 49 57 / 40 30 80 60
SOUTH PADRE ISLAND 63 67 55 61 / 40 50 70 70
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 6 PM CST this evening for TXZ256-257-
351.
GM...None.
&&
This product is also available on the web at:
https://weather.gov/rgv
67-Mejia/Short-term
59-GB/Long-term
63-KC/IDSSHazardous weather outlook, Jan 26, 4:27 AM CST, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 427 AM CST Wed Jan 26 2022 TXZ248>257-351-353-271030- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 427 AM CST Wed Jan 26 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Due to a cold front coming in overnight Thursday, Wind Advisory possible for coastal counties on Friday. An elevated risk of rip currents is possible at the local beaches Thursday through Saturday. Light freeze possible in the northern Ranchlands Saturday morning. Elevated risk of rip currents are possible again Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-271030- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 427 AM CST Wed Jan 26 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gale warning possible Friday with Small Craft Advisories needed for the Gulf Waters Friday night. Small Craft Advisories may be needed again Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:02 AM CST | Rip Current Statement | BRO | Kenedy | 14 hr |
Nearby
Small Craft Advisories in Texas, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.